# SDR CA110212002

- Difficulty date: February 12, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-18-180
- Aircraft time: 137 hours
- Engine: Lyc IO360M1B
- Propeller: Mcauly 1P235AFA
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Flap System
- Condition: Malfunctioned
- Location: Te Flaps
- Part time: 150 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED INSP, FOUND THAT WITH THE FLAPS EXTENDED INTO ANY POSITION OTHER THAN FULLY RETRACTED, WILL WITH A MINOR LOAD CAUSE THE OPPOSITE FLAP TO GO ASSYMETRIC.  IF THE RT FLAP IS PUSHED UP, THE LT WILL DUMP COMPLETELY DOWN AND VISA VERSA.  ACFT KIT MFG CONTACTED AND REPLIED THAT THIS DOES NOT OCCUR. CONSTRUCTION MANUAL OBTAINED AND DETERMINED THAT THIS PROBLEM IS A DESIGN FAULT. MFG WILL NO LONGER RETURN CALLS.
